Switching from synthyroid to natural desiccated thyroid or just add a T3?

I have hypothyroidism. I’ve been taking synthyroid for 5 months. Doc. says my TSH is normal. I still have symptoms. I’ve had a mysterious case of tendinitis (tennis elbow) that has persisted for over a year. It goes from one elbow to another and makes a crunching sound when I bend it palm down. I’ve read that hypothyroidism can cause inflammation and that treatment should relieve the tendinitis. I am still tired, mood swings, and experience symptoms of hypoglycemia(not sure if it’s related) after eating foods high in carbs (palpation’s, lose of sight when I stand up, falling asleep and extreme irritability), despite a normal blood glucose after eating. Anyone out there have any insight? Should I use the natural thyroid or try to get a rx for a T3 in addition to my T4? I’m batting my brains out looking for an answer.

Be Sociable, Share!
  1. Ixxidan, 19 September, 2009

    Hi James,

    I personally would just continue the Synthroid medicaition,especially if your doctor told you your TSH is normal. I think your other symptoms are absolutely unrelated to hypothyroidism. You should discuss these with your doctor and maybe he/she would like to check some tests to further evaluate.

    In regards to thyroid supplements, Levothyroxine (Synthroid) is the preferred treatment. I don’t know if you realize that Levothyroxine is T4 and the body converts it to the active form of T3. T3 supplementation is only used in rare circumstances and is not superior to T4 supplementation in 99.9% of patients. T3 also leads to fluctuating levels during the day. So no, I don’t think this is an appropriate option for you. In regards to natural thyroid, I do not know a single doctor that has ever prescribed or recommended this. The problem with natural thyroid is that we don’t know the potency or strength of it. Therefore we don’t know exactly how much T4 (thyroid hormone) you are actually getting. So basically the best treatment for hypothyroidism is Levothyroxine aka T4 aka Synthroid. I do not think changing your hypothyroid regimen will change your symptoms, because I very much doubt they are related to your thyroid disease. You should of course discuss this with your personal physician. I hope this helps you.

  2. Adam, 24 October, 2016

    My Dr. first put me on levothyroxine and after taking it for a month my tennis elbow came back and the joints in my hands were always stiff. My toes were also stiff in the morning when I woke up. My tennis elbow had been gone for 6 months or better because I went of simvastatin for slightly elevated cholesterol. After discussing with my Dr. I was told these symptoms were not caused by the levothyroxine. I didn’t believe them because I had never had the hand and toe stiffness before. I switched to a different Dr. that prescribed Nature-Throid. Within 2 days my tennis elbow was greatly improved and after three weeks or so my hand and toe stiffness was gone too. I would also say Nature-Throid also improved my mental well-being.

Copyright © Get Rid Of Tennis Elbow Pain